MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539220
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the common bile duct performed on (b)(6) 2021.During procedure, when the procedure was almost done, the flexima biliary stent "stucked" over the guidewire and the pusher.The procedure was successfully completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be as no patient complications.Investigation results revealed that the guide catheter was detached therefore this event has been deemed an mdr reportable event.
 
Additional Manufacturer Narrative
(b)(6).(b)(4).The returned flexima biliary stent was analyzed, and a visual evaluation noted that the push catheter was kinked and buckled.Microscope inspection revealed that the push catheter suture hole was torn, also media inspection showed the push catheter kinked and buckled.No other problems with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process.Upon analysis, it was determined that the push catheter was buckled close to the proximal section and it was kinked trough the extrusion, part of the guide catheter was detached and microscope inspection revealed that the push catheter suture hole was torn.Those conditions evidenced that the user may have experienced difficulties to release the stent.The kinks on the push catheter may be related to user manipulation, some technique applied during procedure and or tortuous anatomy could have contributed on this issue, once the push catheter was kinked the user may have experienced difficulties to pull out the guide catheter and this took the user to apply an extra force or tension to the device that may have ended buckling part of the push catheter and detaching one part of the guide catheter.Review and analysis of all available information indicated that the root cause of the problems found is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12889053
Report Number3005099803-2021-05941
Device Sequence Number17209715
Product Code FGE
UDI-Device Identifier08714729162537
UDI-Public08714729162537
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberM00539220
Device Catalogue Number3922
Device Lot Number0023709072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale